Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 4, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 18, 2015, 3:39 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Aug 18, 2015, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 3:39 AM CDT (08:39 UTC)
- In effect from
- Aug 18, 2015, 10:00 AM CDT
- Expired
- Aug 18, 2015, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WHUS43 KDLH 180839 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 339 AM CDT TUE AUG 18 2015 MNZ037-WIZ001-190100- /O.NEW.KDLH.BH.S.0004.150818T1500Z-150819T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 339 AM CDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
3 follow-up statements
000 WHUS43 KDLH 181457 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 957 AM CDT TUE AUG 18 2015 MNZ037-WIZ001-190100- /O.CON.KDLH.BH.S.0004.150818T1500Z-150819T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 957 AM CDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ G2
955 WHUS43 KDLH 182048 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 348 PM CDT TUE AUG 18 2015 MNZ037-WIZ001-190100- /O.CON.KDLH.BH.S.0004.000000T0000Z-150819T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 348 PM CDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
931 WHUS43 KDLH 190100 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 800 PM CDT TUE AUG 18 2015 MNZ037-WIZ001-190200- /O.EXP.KDLH.BH.S.0004.000000T0000Z-150819T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 800 PM CDT TUE AUG 18 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM CDT THIS EVENING... NORTHEAST WINDS REMAIN STRONG AND WAVES ARE IN THE 3 TO 5 FOOT RANGE THIS EVENING...AND ARE EXPECTED TO CONTINUE OVERNIGHT TONIGHT AND INTO WEDNESDAY. THE BEACH HAZARDS STATEMENT MAY NEED TO BE ISSUED AGAIN FOR WEDNESDAY MORNING. PERSONS PLANNING TO GO TO THE PARK POINT BEACH SHOULD MONITOR THE FORECAST FOR THE LATEST INFORMATION. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 3:24 AM CDT, 15 minutes earlier.
Area forecast discussion, Aug 18, 3:24 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
324 AM CDT TUE AUG 18 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 324 AM CDT TUE AUG 18 2015
CONCERN FOR SHORT TERM WILL BE STRONG FALL-LIKE SYSTEM TONIGHT AND
WEDNESDAY WITH HEAVY RAIN.
CURRENT SURFACE ANALYSIS INDICATES SCATTERED SHOWERS ACROSS PRICE
COUNTY THAT WILL MOVE OUT OF THE REGION BY 09Z. SKIES ARE MAINLY
PARTLY TO MOSTLY CLOUDY ACROSS THE REGION WITH SOME AREAS OF FOG.
THE CLOUD COVERAGE WILL CONTINUE TO INCREASE THIS MORNING AS THE
STRONG LOW PRESSURE AREA APPROACHES MN. THE NAM/ECMWF ARE SIMILAR
WITH THE MOVEMENT OF THE LOW WHILE THE GFS IS DIFFERENT. THE GFS
IS FASTER THAN PREVIOUS FORECAST WHILE THE ECMWF/NAM IS SLOWER.
RAIN WILL SPREAD INTO THE SOUTHERN FORECAST COUNTIES BY MIDDAY AND
SPREAD NORTH THIS AFTERNOON. THERE COULD BE SOME THUNDERSTORM WITH
THE RAIN THIS AFTERNOON AS THERE IS SOME INSTABILITY.
THE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN AND WILL BE NEAR
THE TWIN CITIES BY 06Z. PWATS ARE IN THE 1.25 TO 1.75 INCHES RANGE
SO THERE IS PLENTY OF MOISTURE IN THE AREA. THE BAND OF HEAVIEST
RAIN WILL SPREAD INTO THE FORECAST REGION THIS EVENING AND SLOWLY
SPREAD NORTHEAST DURING THE NIGHTTIME HOURS. THE HEAVY RAIN WILL
TAPER OFF BY MORNING BUT IT WILL CONTINUE TO RAIN MOST OF THE DAY
WEDNESDAY AS THE LOW PRESSURE CENTER MOVES THROUGH NW WI. MOST
AREAS WILL RECEIVE BETWEEN 1.5 TO 2.5 INCHES WITH SOME AREAS
POSSIBLY RECEIVING UP TO 3 INCHES WITH THUNDERSTORMS. WINDS WILL
ALSO BE VERY GUSTY WITH SPEEDS OF 15 TO 25 WITH GUSTS TO 30 MPH.
TONIGHT AND WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 324 AM CDT TUE AUG 18 2015
DEEP LOW PRESSURE SYSTEM WILL BE EXITING THE REGION TO THE NE
WEDNESDAY NIGHT WITH TRAILING STRATIFORM RAIN SHOWERS TAPERING OFF
FROM SW TO NE INTO THURSDAY MORNING. A STRONG PUSH OF COLD AIR ALOFT
FROM THE NORTH WILL MAKE CONDITIONS FAVORABLE FOR POST-FRONTAL
SHOWERS ACROSS THE ARROWHEAD THURSDAY AFTERNOON AS THE NEAR-SFC
LAYER WARMS SLIGHTLY DUE TO WEAK DIURNAL HEATING. OTHERWISE THE MAIN
WEATHER FEATURE WED NIGHT AND THURSDAY WILL BE THE SHIFT IN THE
GUSTY WINDS TO THE NW BEHIND THE COLD FRONT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST LATE THURSDAY AND FLATTEN OUT THORUGH THE DAY
FRIDAY...BUT STILL BE DRY ENOUGH OF AN AIR MASS TO KEEP WEATHER
CONDITIONS QUIET EARLY IN THE WEEKEND. ANOTHER DEEPENING TROUGH IS
FORECAST TO DIG INTO THE NRN ROCKIES ON SATURDAY AND MOVE ACROSS THE
NRN PLAINS AND UPPER MIDWEST LATE SATURDAY AND THROUGH
SUNDAY...PRODUCING MORE SHOWERS AND STORMS ACROSS THE REGION. HIGH
PRESSURE AND A COOL/DRY AIR MASS MOVE IN BEHIND THE DEPARTING SYSTEM
EARLY NEXT WEEK.
TEMPERATURES TO START THE EXTENDED PERIOD THURSDAY MORNING WILL BE
SOME OF THE COLDEST OF THE LATE SUMMER SEASON. LOWS ACROSS INLAND
LOCATIONS OF THE ARROWHEAD AND NW WI AWAY FROM LAKE SUPERIOR WILL
DROP INTO THE LOWER 40S...WITH A FEW UPPER 30S NOT OUT OF THE
QUESTION. TEMPERATURES DURING THE DAY THURSDAY WILL ONLY WARM INTO
THE LOWER TO MID 60S ACROSS THE ERN COUNTIES THAT WILL SEE MORE
CLOUDS...AND INTO THE LOWER 70S WEST WHERE MORE SUN IS EXPECTED. A
WARMING TREND INTO THE 70S AND EVENTUALLY LOWER 80S SATURDAY IS
FORECAST WITH OVERNIGHT LOWS IN THE 50S AND 60S. A COOL-DOWN WITH
THE NEXT LOW PRESSURE SYSTEM SUNDAY AND MONDAY IS LIKELY WITH HIGHS
ONLY INTO THE 60S AND LOWER 70S EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 110 AM CDT TUE AUG 18 2015
A DEVELOPING LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE
NORTHEASTWARDS INTO SOUTHERN MINNESOTA DURING THE FORECAST
PERIOD. THIS WILL BRING INCREASING CLOUD COVER DURING THE MORNING
HOURS...AND SPREAD SHOWERS AND SOME THUNDERSTORMS INTO THE AREA
DURING THE AFTERNOON AND EVENING. EXPECTING VFR CONDITIONS DURING
THE MORNING HOURS AT ALL LOCATIONS. DURING THE AFTERNOON AND
EVENING RAINFALL WILL BECOME HEAVIER BRINGING MVFR AND IFR
CONDITIONS TO ALL TERMINALS EXCEPT FOR KINL. THIS WILL REDUCE
VISBY AND CIGS. SUSPECT THUNDERSTORM ACTIVITY WILL BE LIMITED DUE
TO CLOUD COVER...WHICH WILL REDUCE THE INSTABILITY. SO KEPT OUT
OF THE CURRENT FORECAST. BROUGHT IN LOW LEVEL WIND SHEAR TO KINL
LATE IN THE CYCLE...WHILE ALL OTHER TERMINALS SEE GUSTY WINDS DUE
TO PRECIPITATION ALLOWING FOR WINDS TO MIX DOWN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 67 56 61 50 / 80 100 100 60
INL 70 55 58 47 / 50 100 90 70
BRD 65 56 62 49 / 100 100 80 30
HYR 68 61 63 47 / 90 100 70 60
ASX 70 60 66 51 / 80 100 80 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM CDT
WEDNESDAY FOR LSZ121-142>148.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT
WEDNESDAY FOR LSZ140-141.
&&
SHORT TERM...STEWART
LONG TERM...TENTINGER
AVIATION...WLHazardous weather outlook, Aug 17, 3:35 PM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 335 PM CDT MON AUG 17 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 335 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PROLONGED PERIOD OF RAIN WILL AFFECT NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN...BEGINNING LATE TUESDAY AFTERNOON...CONTINUING THROUGH WEDNESDAY. THERE COULD BE OCCASIONAL THUNDER EMBEDDED WITHIN THE RAIN. WIDESPREAD HEAVY RAINFALL TOTALS OF 1 TO 2.5 INCHES...WITH POTENTIAL FOR MORE THAN 3 INCHES IN SOME AREAS...COULD RESULT IN LOCALIZED FLOODING. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THIS WEEKEND WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-181200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 335 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN WILL AFFECT WESTERN LAKE SUPERIOR LATE TUESDAY INTO WEDNESDAY. THERE COULD BE OCCASIONAL EMBEDDED THUNDER. STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL DEVELOP ACROSS WESTERN LAKE SUPERIOR TUESDAY AFTERNOON AND TUESDAY EVENING IN RESPONSE TO AN APPROACHING LOW PRESSURE SYSTEM. THE WINDS AND RESULTING WAVES COULD RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE NORTH AND SOUTH SHORES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR OVER THE WEEKEND WITH THE PASSAGE OF A COLD FRONT. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:49 AM CDT | Small Craft Advisory | DLH | 36 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.